MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE THORACOLUMBAR INTERBODY SYSTEMS: COHERE THORACOLUMBAR INTERBODY; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INCORPORATED NUVASIVE THORACOLUMBAR INTERBODY SYSTEMS: COHERE THORACOLUMBAR INTERBODY; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 6120254P2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 02/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no product returned for evaluation, as no product malfunction was alleged or identified.Review of the provided information identified a surgical error took place causing an incidental durotomy unrelated to nuvasive product functionality.No additional investigation needed.Labeling review: "warnings, cautions, and precautions: dural leak in cases of excessive load application or impingement of close vessels, nerves, and or organs by slippage or misplacement of the instrument." "potential adverse events and complications: infrequent operative and postoperative complications that may result in the need for additional surgeries.Potential risks identified with the use of this system, which may require additional surgery include neurological, vascular or visceral injury, dural leak." "pre-operative warnings: care should be used during surgical procedures to prevent damage to the devices and injury to the patient." "intra-operative warnings: the physician should take precautions against putting undue stress of the spinal area with instruments.Any surgical technique should be carefully followed.It is important that the surgeon exercise extreme caution when working in close proximity to vital organs, nerves or vessels and that the force applied to the instrumentation is not excessive to prevent potential injury to the patient." device still in-situ.
 
Event or Problem Description
This complaint was created from a lumbar interbody clinical review that a patient underwent a transforaminal lumbar interbody fusion at l5/s1 on (b)(6) 2022.During the procedure it was noted that there was an incidental durotomy intraoperatively due to the degree of stenosis.Durotomy occurred posteriorly at l5/s1 and was repaired with duragen and duraseal.

Brand Name
NUVASIVE THORACOLUMBAR INTERBODY SYSTEMS: COHERE THORACOLUMBAR INTERBODY
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key13956786
Report Number2031966-2022-00068
Device Sequence Number12025347
Product Code MAX
UDI-Device Identifier00887517020789
UDI-Public887517020789
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K203714
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6120254P2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2022
Initial Report FDA Received Date03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale